How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Brims Your Own Question
Dr. Brims
Dr. Brims, U.S. Licensed Physician
Category: Health
Satisfied Customers: 9611
Experience:  U.S. Licensed Physician, general surgery and internal medicine experience
14307416
Type Your Health Question Here...
Dr. Brims is online now
A new question is answered every 9 seconds

I have been diagnosed with high blood pressure 2-3 years ago

This answer was rated:

I have been diagnosed with high blood pressure 2-3 years ago and I have been on Cozaar for the last 2 years and it has successfully maintained my blood pressure at a normal reading....until now. I have been taking it the last 2 weeks or so and my readings have been very high (in the 150s/100s...highest reading being 166/117..). My doctor just added another medicine to my cocktail, Edarbi 40mg, to see if that helps and it hasn't. She said to give it a few days and then take 80mg of it and it's still not working. The top number is XXXXX down to the 130-140s but the bottom number is XXXXX over 100. Is there anything that might be preventing that bottom number to come down also? Is it possible for your body to become immune to a medication over a period of time?


Dr Brims :

Hello, welcome to Justanswer, I will try to assist you with your medical question, and any medical information you seek

Dr Brims :

When the bottom number (diastolic blood pressure) is remaining high it may be a sign of arterial stiffness

Dr Brims :

This usually requires higher doses of drugs like Cozaar or Edarbi

Dr Brims :

It should decrease with time, but if it remains high you should have a test called a renal ultrasound

Customer:

Okay. Should I call my doctor then by Monday if it is still like this?

Customer:

How much "time" should it take to decrease?

Dr Brims :

You shoul call him if it is still high 3 days after increasing it to 80 mg

Dr Brims :

should*

Customer:

Sounds good. Since I started taking the 80mg this morning then Monday would be about 3 days. I will call then if no change has occured by then. Thank you for your help!

Dr Brims :

You're very welcome

Dr. Brims and 4 other Health Specialists are ready to help you

Related Health Questions